Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 7, 2016, 3:26 PM EDT. It took effect at Sep 8, 2016, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2016, 3:26 PM EDT (19:26 UTC)
- In effect from
- Sep 8, 2016, 12:00 AM EDT
- Expired
- Sep 7, 2016, 10:36 PM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
833 WHUS73 KGRR 071926 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EDT WED SEP 7 2016 LMZ844>847-080330- /O.NEW.KGRR.SC.Y.0064.160908T0400Z-160908T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 326 PM EDT WED SEP 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS EVENING WITH LOCALLLY HIGHER GUSTS. THE WIND WILL VEER TO THE WEST AND DECREASE ON THURSDAY. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET LATER THIS EVENING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
933 WHUS73 KGRR 080236 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1036 PM EDT WED SEP 7 2016 LMZ844>847-080345- /O.CAN.KGRR.SC.Y.0064.160908T0400Z-160908T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1036 PM EDT WED SEP 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 3:22 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 7, 3:22 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
322 PM EDT WED SEP 7 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine/Hydrology
.SYNOPSIS...
Issued at 306 PM EDT Wed Sep 7 2016
A slow moving cold front will trigger several rounds of showers
and thunderstorms across the region through tonight. Locally heavy
rain and a few severe thunderstorms are possible. High pressure
will gradually move in later Thursday into Thursday night leading
to a slightly drier airmass. A strong wave of low pressure arrives
Friday night into Saturday with additional showers and
thunderstorms forecasted.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 306 PM EDT Wed Sep 7 2016
Will maintain the current set of headlines with the Flood Watch
for much of the region. Pwat values are extremely high with values
up around 2.25 inches. Lcls are low and the structure of the cape
is mostly thin and deep. All this supports efficient rainfall
production with any cells. One shortwave is moving through MI
right now...with another over IA. Thus multiple lines of
convection are forecasted. A low level jet moves in tonight and
strengthens to around 50 knots. Unidirectional flow is seen above
850 mb tonight...so some training could occur. This will add to
the flood risk. Damaging winds possible in any stronger downdrafts
as the low level jet moves in. With decent 0 to 3 km Cape this
afternoon and evening...and stronger 0 to 1 km shear...there could
be an isolated tornado especially with some boundaries around.
With a stronger mid level wave moving in for Friday night...this
lift should trigger additional showers and thunderstorms...a few
of which could be strong to severe.
.LONG TERM...(Saturday through Wednesday)
Issued at 306 PM EDT Wed Sep 7 2016
A seasonably strong cold front will move through the state Friday
night. The low pushing the front through the cwa has strong upper
support. The ecmwf and gfs are in good agreement with the position
and strength of the supporting short wave. So, confidence is fairly
high that we'll see showers and thunderstorms Friday night. Although
instability is not all that high, shear values ramp up from around
20 knots to 50 kts by Saturday morning. A few of the storms could be
strong given the shear values.
We'll dry out later Saturday and Sunday as cooler and drier air
moves in. Highs will retreat to the mid 70s Saturday through Monday.
Lows Sunday night may fall into the 40s across the northern
cwa.
Another cold front will approach Tuesday. The upper support with it
isn't as strong as the Friday night system, but could still give us
scattered storms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1234 PM EDT Wed Sep 7 2016
A mix of vfr and mvfr conditions will continue this afternoon with
mvfr conditions due to low clouds and reduced visbys in showers
and isolated storms. Coverage of rain and scattered thunderstorms
will likely increase late this afternoon and tonight and
conditions will briefly dip down into the ifr/lifr flight
categories in heaviest rain and thunderstorms.
Areas of fog will also develop during the early morning hours
Thursday and cause conditions to deteriorate to a mix of mainly
ifr/mvfr. Conditions will only very slowly improve from a mix of
ifr/mvfr to primarily mvfr late Thursday morning and early
afternoon as cigs/visbys slowly improve.
&&
.MARINE...
Issued at 306 PM EDT Wed Sep 7 2016
Decided to go with a small craft advisory and beach hazards for
southern parts of the Nearshore area. There is a window shown
around the low level jet tonight and Thursday morning when winds
could increase considerably. This is not certain to happen but the
risk is there so will go with a headline.
&&
.HYDROLOGY...
Issued at 306 PM EDT Wed Sep 7 2016
With pwat values over 2 inches...low lifted condensation levels
and thin deep cape...rainfall rates will be high in any
thunderstorms. The ground is already saturated from recent
rainfall...so runoff will be efficient. The flow above 850 mb is
mostly unidirectional this afternoon and tonight...so a few hours
of training is possible. As a result...will keep the flood watch
going. As for the larger rivers...it looks like it will take at
least 2 inches of basin average rainfall to trigger impacts. This
could happen so will need to monitor trends closely.
River rises are likely through the end of the week.
&&
.GRR Watches/Warnings/Advisories...
MI...Flood Watch through Thursday morning for MIZ037>040-043>046-
050>052-056>058-064-065-071-072.
LM...Small Craft Advisory from midnight tonight to 10 AM EDT Thursday
for LMZ844>847.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...Laurens
AVIATION...Laurens
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Sep 7, 12:40 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT WED SEP 7 2016 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 080745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1240 PM EDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD BRING HEAVY RAIN TO THE REGION. THE HEAVY RAIN COULD CAUSE FLOODING...ESPECIALLY IN URBAN...POOR DRAINAGE AREAS ALONG WITH SMALL STREAMS. A FEW OF THE STORMS COULD TURN SEVERE WITH DAMAGING WINDS THE MAIN RISK. AN ISOLATED BRIEF TORNADO COULD ALSO OCCUR. WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT AND SWIMMERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 7, 1:22 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
122 PM EDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 3 SE ROCKFORD 43.10N 85.52W
09/07/2016 M0.60 INCH KENT MI TRAINED SPOTTER
HEAVY RAINFALL OVER A 12 MINUTE PERIOD.
&&
EBWLocal storm report, Sep 7, 1:23 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HEAVY RAIN 3 SE CEDAR SPRINGS 43.19N 85.51W
09/07/2016 M1.03 INCH KENT MI MESONET
MESONET STATION 2 SE CEDAR SPRINGS /C8075/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
&&
EBWSpecial weather statement, Sep 7, 1:46 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 146 PM EDT WED SEP 7 2016 MIZ051-052-058-059-071845- CLINTON MI-IONIA MI-GRATIOT MI-MONTCALM MI- 146 PM EDT WED SEP 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IONIA... SOUTHEASTERN MONTCALM... NORTHERN CLINTON... AND SOUTHERN GRATIOT COUNTIES UNTIL 245 PM EDT... AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTH OF IONIA... NEAR PALO... MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE BRANCHES WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. JOHNS... ELSIE... EUREKA... OVID... FOWLER... LYONS... MAPLE RAPIDS... MUIR... PEWAMO... HUBBARDSTON... PALO... BANNISTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4301 8509 4316 8503 4316 8437 4290 8437 TIME...MOT...LOC 1745Z 275DEG 35KT 4307 8494 CAS
Local storm report, Sep 7, 1:51 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
151 PM EDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM FLOOD BELDING 43.10N 85.23W
09/07/2016 IONIA MI AMATEUR RADIO
MOST ROADS IN THE CITY OF BELDING HAVE 2+
INCHES OF WATER ON THEM WITH MANY OVER THE
CURB.
&&
EBWSpecial weather statement, Sep 7, 2:09 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 209 PM EDT WED SEP 7 2016 MIZ066-067-071915- INGHAM MI-EATON MI- 209 PM EDT WED SEP 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EATON AND WESTERN INGHAM COUNTIES UNTIL 315 PM EDT... AT 209 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DIMONDALE TO ASSYRIA. MOVEMENT WAS EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LANSING... CHARLOTTE... MASON... EATON RAPIDS... HASLETT... EAST LANSING... POTTERVILLE... BELLEVUE... AURELIUS... KALAMO... OLIVET... BROOKFIELD... DIMONDALE... EDEN... HOLT... OKEMOS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4242 8507 4256 8507 4277 8434 4250 8433 TIME...MOT...LOC 1809Z 259DEG 36KT 4262 8466 4249 8511 WEBB
Special weather statement, Sep 7, 2:25 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
225 PM EDT WED SEP 7 2016
MIZ059-071915-
CLINTON MI-
225 PM EDT WED SEP 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON COUNTY UNTIL 315 PM
EDT...
AT 225 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN SAINT JOHNS AND PORTLAND...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... DEWITT... OVID...
FOWLER... WESTPHALIA... EAGLE...
WACOUSTA... BATH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4277 8458 4280 8483 4305 8483 4301 8437
4277 8436
TIME...MOT...LOC 1824Z 279DEG 26KT 4293 8474
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:07 PM EDT | Special Weather Statement | GRR | Barry, Kent | 53 min |
| Sep 6, 10:46 PM EDT | Areal Flood Advisory | GRR | Muskegon | 3 hr |
| Sep 6, 11:13 PM EDT | Special Weather Statement | GRR | Mason, Oceana | 62 min |
| Sep 7, 11:19 AM EDT | Flood Watch | GRR | Allegan, Barry, Clare, Gratiot, Ionia, Isabella and 12 more | 11 hr |
| Sep 7, 12:48 PM EDT | Special Weather Statement | GRR | Ionia | 57 min |
| Sep 7, 1:46 PM EDT | Special Weather Statement | GRR | Clinton | 59 min |
| Sep 7, 2:06 PM EDT | Special Marine Warning | GRR | 84 min | |
| Sep 7, 2:09 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 66 min |
| Sep 7, 2:25 PM EDT | Special Weather Statement | GRR | Clinton | 50 min |
| Sep 7, 3:02 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 28 min |
| Sep 7, 3:39 PM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Ottawa, Van Buren | 7 hr |
| Sep 7, 4:58 PM EDT | Areal Flood Advisory | GRR | Oceana | 6 hr |
| Sep 7, 6:32 PM EDT | Areal Flood Advisory | GRR | Lake, Mecosta, Newaygo, Osceola | 5 hr |
| Sep 7, 6:43 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo | 62 min |
| Sep 7, 7:26 PM EDT | Areal Flood Advisory | GRR | Muskegon | 12 hr |
| Sep 7, 7:57 PM EDT | Special Weather Statement | GRR | Ottawa | 63 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.